Up until yesterday I had been feeling blue for a while and couldn’t work out why. I spent time writing out all the possibilities, and there were a few things that were probably contributing, but something was missing. I’m a pretty self aware person so it was frustrating me that I couldn’t put my finger on exactly what was causing the sadness. I had a tightness in my chest, I found myself crying very easily, and was taking offence over nothing. I wanted to feel better but I didn’t know where to start.
Yesterday I read a post on the Myaware Young People Facebook group that instantly made me feel better. It spoke of the dip in mood that some people have when stepping down the steroids. It suggested that my body is likely to panic as I work my way down and this triggers the altered mood. Apparently it will last for a few weeks but as I’m stepping down 1mg every week at the moment it could be longer. However, being able to identify why I am feeling bad, and knowing that it is out of my control, made it instantly easier to cope with.
As a result, I found the energy to do some things that make me feel happy yesterday and today. With the sun shining, I put on my happy yellow dress and decided that it was going to be a great Saturday. So far it has been.
Because my side effects aren’t bad, I often forget that I’m putting these chemicals in my system every day. I have to remember it’s natural to be affected by them and I can now focus on finding the energy to do things that make feel good. When I can’t, I must cut myself some slack and quietly wait for the lull to pass.